MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, haptic was broken in the bag while implanting.There was no intervention and no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6 and h.11.The product was returned for analysis and the reported complaint was observed.Approximately half of the intra ocular lens (iol) received positioned incorrectly in the iol case.Half of the optic and one haptic returned.Substantial amount of solution and blood-like substance are dried on the iol.One haptic is bent or deformed, the tip of the haptic is broken and not returned.The other haptic is not returned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.We are unable to determine the root cause for the reported complaint haptic was broken in the bag while implanting.The iol was subject to handling.Only half the iol was returned with substantial amount of solution dried on it.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the iol contributed to the event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage or condition would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21864478
Report Number9612169-2025-00638
Device Sequence Number4695528
Product Code HQL
UDI-Device Identifier00380652555876
UDI-Public(01)00380652555876(17)290423(11)240425(10)25836682
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.235
Device Lot Number25836682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown